Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Overdose of acetaminophen & its symptoms

If a person was to take 3000 mg of acetaminophen is this dangerous and should they see a doctor ? Also is disorientation a sign of overdose ? What are other symptoms ?
Asked On : Wed, 12 Jan 2011
Answers:  1 Views:  498
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hi. Welcome to Healthcaremagic

Recommended paracetamol is 650-1000mg every six hours. So any excess dose per one time is considered unsafe and can damage the liver. Any patient should be considered at risk of severe liver damage if he/she has ingested more than 150mg paracetamol/kg body weight, or, in adults, more than 12g (24 standard tablets).

Get the liver function tests. If the liver enzymes are elevated, then you can know to what extent there is damage.

Regards, Dr. Jagdish
Answered: Wed, 12 Jan 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions